Alert archive / Florida / Coastal Flood Statements in 2017

Coastal Flood Statement 2, NWS Tampa Bay, FL

May 24, 20178 counties in Florida

NWS Tampa Bay, FL issued this coastal flood statement at May 24, 2017, 4:16 AM EDT for 8 counties in Florida. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
May 24, 2017, 4:16 AM EDT (08:16 UTC)
Expired
May 25, 2017, 8:00 AM EDT
In force
28 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 54 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2017-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2017-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

443 
WHUS42 KTBW 240816
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
416 AM EDT WED MAY 24 2017

FLZ050-151-155-160-242130-
/O.CAN.KTBW.CF.A.0001.000000T0000Z-170525T1200Z/
/O.NEW.KTBW.CF.S.0002.170524T0816Z-170525T1200Z/
/O.CON.KTBW.RP.S.0020.000000T0000Z-170525T0200Z/
PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
416 AM EDT WED MAY 24 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD WATCH IS CANCELLED...

...COASTAL FLOOD STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

* COASTAL FLOODING...WATER LEVELS OF 1 TO 2 FEET ABOVE NORMAL 
  TIDES. 

* COASTAL FLOOD TIMING...TODAY THROUGH EARLY THURSDAY MORNING. 

* COASTAL FLOOD IMPACTS...MINOR COASTAL FLOODING AT TIMES OF 
  HIGH TIDE WILL BE POSSIBLE. OVERWASH ON TO LOW LYING ROADWAYS 
  WILL ALSO BE POSSIBLE. 

* RIP CURRENT TIMING...GUSTY ONSHORE WINDS WILL CREATE HAZARDOUS
  SURF WHICH IN TURN WILL CREATE A HIGH RISK OF RIP CURRENTS AT
  AREA BEACHES THROUGH THIS EVENING. 

* RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS WILL 
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL...
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

FLZ148-149-242130-
/O.CAN.KTBW.CF.A.0001.000000T0000Z-170525T1200Z/
/O.NEW.KTBW.CF.S.0002.170524T0816Z-170525T1200Z/
COASTAL HERNANDO-COASTAL PASCO-
416 AM EDT WED MAY 24 2017

...COASTAL FLOOD WATCH IS CANCELLED...

...COASTAL FLOOD STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

* COASTAL FLOODING...WATER LEVELS OF 1 TO 2 FEET ABOVE NORMAL 
  TIDES. 

* COASTAL FLOOD TIMING...TODAY THROUGH EARLY THURSDAY MORNING.

* COASTAL FLOOD IMPACTS...MINOR COASTAL FLOODING AT TIMES OF 
  HIGH TIDE WILL BE POSSIBLE. OVERWASH ON TO LOW LYING ROADWAYS 
  WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD STATEMENT MEANS THAT CONDITIONS FAVORABLE FOR
MINOR FLOODING TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR 
LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT 
PROPERTY.

$$

FLZ139-142-242130-
/O.UPG.KTBW.CF.A.0001.000000T0000Z-170525T1200Z/
/O.NEW.KTBW.CF.W.0001.170524T0816Z-170524T2100Z/
/O.NEW.KTBW.CF.S.0002.170524T2100Z-170525T1200Z/
COASTAL LEVY-COASTAL CITRUS-
416 AM EDT WED MAY 24 2017

...COASTAL FLOOD WARNING IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

...COASTAL FLOOD STATEMENT IN EFFECT FROM 5 PM EDT THIS AFTERNOON
THROUGH THURSDAY MORNING...

* COASTAL FLOODING...WATER LEVELS OF 2 TO 3 FEET ABOVE NORMAL 
  TIDES. 

* COASTAL FLOOD TIMING...TODAY THROUGH EARLY THURSDAY MORNING.

* COASTAL FLOOD IMPACTS...MODERATE COASTAL FLOODING POSSIBLE NEAR
  HIGH TIDE AROUND NOON TODAY. MINOR COASTAL FLOODING AT TIMES OF
  HIGH TIDE WILL CONTINUE TO BE POSSIBLE THIS EVENING THROUGH 
  THURSDAY MORNING. OVERWASH ON TO LOW LYING ROADWAYS WILL ALSO BE
  POSSIBLE.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

&&

$$

FLZ162-165-242130-
/O.CON.KTBW.RP.S.0020.000000T0000Z-170525T0200Z/
COASTAL CHARLOTTE-COASTAL LEE-
416 AM EDT WED MAY 24 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* RIP CURRENT TIMING...GUSTY ONSHORE WINDS WILL CREATE HAZARDOUS
  SURF WHICH IN TURN WILL CREATE A HIGH RISK OF RIP CURRENTS AT
  AREA BEACHES THROUGH THIS EVENING. 

* RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS WILL 
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL...
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
2 follow-up statements
261 
WHUS42 KTBW 242106
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 PM EDT WED MAY 24 2017

FLZ139-142-251200-
/O.EXP.KTBW.CF.W.0001.000000T0000Z-170524T2100Z/
/O.CON.KTBW.CF.S.0002.000000T0000Z-170525T1200Z/
COASTAL LEVY-COASTAL CITRUS-
506 PM EDT WED MAY 24 2017

...COASTAL FLOOD WARNING HAS EXPIRED...
...COASTAL FLOOD STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

* COASTAL FLOODING...WATER LEVELS OF 1 TO 2 FEET ABOVE NORMAL 
  TIDES. 

* COASTAL FLOOD TIMING...TODAY THROUGH EARLY THURSDAY MORNING.

* COASTAL FLOOD IMPACTS...MODERATE COASTAL FLOODING POSSIBLE 
  NEAR HIGH TIDE AROUND NOON TODAY. MINOR COASTAL FLOODING AT 
  TIMES OF HIGH TIDE WILL CONTINUE TO BE POSSIBLE THIS EVENING 
  THROUGH THURSDAY MORNING. OVERWASH ON TO LOW LYING ROADWAYS 
  WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

$$

FLZ050-151-155-160-251200-
/O.EXT.KTBW.RP.S.0020.000000T0000Z-170525T1200Z/
/O.CON.KTBW.CF.S.0002.000000T0000Z-170525T1200Z/
PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
506 PM EDT WED MAY 24 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY MORNING...
...COASTAL FLOOD STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

* COASTAL FLOODING...WATER LEVELS OF 1 TO 2 FEET ABOVE NORMAL 
  TIDES. 

* COASTAL FLOOD TIMING...TODAY THROUGH EARLY THURSDAY MORNING.

* COASTAL FLOOD IMPACTS...MINOR COASTAL FLOODING AT TIMES OF 
  HIGH TIDE WILL BE POSSIBLE. OVERWASH ON TO LOW LYING ROADWAYS 
  WILL ALSO BE POSSIBLE. 

* RIP CURRENT TIMING...GUSTY ONSHORE WINDS WILL CREATE HAZARDOUS 
  SURF WHICH IN TURN WILL CREATE A HIGH RISK OF RIP CURRENTS AT 
  AREA BEACHES THROUGH THIS EVENING. 

* RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS WILL 
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL...
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FLZ162-165-251200-
/O.EXT.KTBW.RP.S.0020.000000T0000Z-170525T1200Z/
COASTAL CHARLOTTE-COASTAL LEE-
506 PM EDT WED MAY 24 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY MORNING...

* RIP CURRENT TIMING...GUSTY ONSHORE WINDS WILL CREATE HAZARDOUS 
  SURF WHICH IN TURN WILL CREATE A HIGH RISK OF RIP CURRENTS AT 
  AREA BEACHES THROUGH THIS EVENING. 

* RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS WILL 
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL...
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$

FLZ148-149-251200-
/O.CON.KTBW.CF.S.0002.000000T0000Z-170525T1200Z/
COASTAL HERNANDO-COASTAL PASCO-
506 PM EDT WED MAY 24 2017

...COASTAL FLOOD STATEMENT IN EFFECT THROUGH THURSDAY MORNING...

* COASTAL FLOODING...WATER LEVELS OF 1 TO 2 FEET ABOVE NORMAL 
  TIDES. 

* COASTAL FLOOD TIMING...TODAY THROUGH EARLY THURSDAY MORNING.

* COASTAL FLOOD IMPACTS...MINOR COASTAL FLOODING AT TIMES OF 
  HIGH TIDE WILL BE POSSIBLE. OVERWASH ON TO LOW LYING ROADWAYS 
  WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD STATEMENT MEANS THAT CONDITIONS FAVORABLE FOR
MINOR FLOODING TO DEVELOP. COASTAL RESIDENTS SHOULD BE ALERT FOR
LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT
PROPERTY.

$$


HTTP://WWW.WEATHER.GOV/TAMPA
850 
WHUS42 KTBW 251223
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
823 AM EDT THU MAY 25 2017

FLZ050-151-155-160-251800-
/O.EXP.KTBW.CF.S.0002.000000T0000Z-170525T1200Z/
/O.EXP.KTBW.RP.S.0020.000000T0000Z-170525T1200Z/
/O.NEW.KTBW.RP.S.0021.170525T1223Z-170525T1800Z/
PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
823 AM EDT THU MAY 25 2017

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* RIP CURRENT TIMING...GUSTY ONSHORE WINDS WILL CREATE HAZARDOUS
  SURF WHICH IN TURN WILL CREATE A HIGH RISK OF RIP CURRENTS AT
  AREA BEACHES THROUGH THIS AFTERNOON.

* RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS WILL 
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL...
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. 

&&

$$

FLZ139-142-148-149-251330-
/O.EXP.KTBW.CF.S.0002.000000T0000Z-170525T1200Z/
COASTAL LEVY-COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
823 AM EDT THU MAY 25 2017

...COASTAL FLOOD STATEMENT HAS EXPIRED...

WINDS AND SEAS ON GULF WATERS ARE DECREASING THIS MORNING... 
ALLOWING WATER LEVELS ALONG THE COAST TO DROP. 



$$

FLZ162-165-251800-
/O.EXP.KTBW.RP.S.0020.000000T0000Z-170525T1200Z/
/O.NEW.KTBW.RP.S.0021.170525T1223Z-170525T1800Z/
COASTAL CHARLOTTE-COASTAL LEE-
823 AM EDT THU MAY 25 2017

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
HIGH RIP CURRENT RISK, WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* RIP CURRENT TIMING...GUSTY ONSHORE WINDS WILL CREATE HAZARDOUS
  SURF WHICH IN TURN WILL CREATE A HIGH RISK OF RIP CURRENTS AT
  AREA BEACHES THROUGH THIS AFTERNOON.

* RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS WILL 
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE AT AREA BEACHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL...
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at May 24, 2:04 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 24, 2:04 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
204 AM EDT Wed May 24 2017

.AVIATION...
SW flow will be in place through the period, with winds
increasing to rather breezy conditions for the daytime
hours. Rain will be moving into the northern terminals in
the next few hours and thunderstorm chances will increase
for the afternoon and evening. MVFR conditions will prevail
through much of the period.

&&

.Prev Discussion... /issued 838 PM EDT Tue May 23 2017/

UPDATE...
An upper-level low continues to spin over Iowa this evening and will
continue to drop southward through tonight, with increasing cyclonic
flow over the area. At the surface, the ridge axis has been shunted
to south of the state as low pressure moves through the southeast
with a trailing cold front. We had just a few scattered sea breeze
showers and thunderstorms inland today, but most areas remained dry.
We are now starting to see some scattered cells across our northern
counties this evening as the features mentioned above continue their
approach. Although the best dynamics will not be over the area until
tomorrow, some of the storms overnight could be on the strong side,
and the Storm Prediction Center has outlined the Nature Coast area in
a marginal risk for severe weather. Overall, the forecast is on
track, but did make some minor edits to the PoP and Wx grids for
tonight and tomorrow.

AVIATION...
VFR conditions are generally expected through most of tonight. An
approaching cold front will bring deteriorating conditions to the
region for much of Wednesday, with lowered cig and vis in showers and
thunderstorms possible starting in the morning and continuing through
the forecast period. Southwest winds will increase through the day,
with gusts to around 30 knots expected.

MARINE...
Marine conditions will continue to deteriorate tonight into Thursday
as a cold front approaches the region and moves south through the
waters. Southwest winds will increase to around 20 knots tonight and
then to 20 to 25 knots on Wednesday with gusts to gale force likely.
Shower and thunderstorm activity is likely starting tonight and
continuing through the first part of Thursday. Once the front passes
through, winds and seas will decrease for the end of the week and
into this weekend as high pressure builds over the region.

&&

.Preliminary Point Temps/PoPs...
TPA  82  73  83  69 /  80  70  30   0
FMY  86  75  85  70 /  70  80  60   0
GIF  84  70  83  64 /  80  80  40   0
SRQ  83  74  82  69 /  80  80  30   0
BKV  80  68  82  60 /  90  70  30   0
SPG  82  73  82  72 /  80  80  30   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Watch through Thursday morning for Coastal
     Citrus-Coastal Hernando-Coastal Hillsborough-Coastal
     Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
     Pinellas.

     High Rip Current Risk through this evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 5 AM EDT Thursday for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Tampa Bay waters-Waters from Englewood to Tarpon
     Springs FL out 20 to 60 NM.

     Small Craft Advisory from 8 AM this morning to 5 AM EDT
     Thursday for Charlotte Harbor and Pine Island Sound-
     Coastal waters from Bonita Beach to Englewood FL out
     20 NM-Waters from Bonita Beach to Englewood FL out 20
     to 60 NM.

     Small Craft Advisory until 5 AM EDT Thursday for Coastal
     waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

&&

AVIATION...24/Hubbard
Hazardous weather outlook, May 23, 5:02 AM EDT, 23 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
502 AM EDT Tue May 23 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-232115-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
502 AM EDT Tue May 23 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected today.
Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes. A marginal risk of strong to severe thunderstorms will be
possible on Tuesday with a passing cold front.

...HIGH WIND IMPACT...
Strong and gusty winds in the 20 to 25 MPH range with higher gusts
will affect local area lakes. These strong and gusty winds will
create choppy and difficult boating conditions on area lakes.
Small boats will be especially prone to capsizing.

...RIP CURRENT IMPACT...
High surf will produce a high risk of rip currents along area
beaches.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will create hazardous boating
conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected on Wednesday and
Thursday. Thunderstorms will be capable of producing strong gusty
winds...locally heavy rains...and frequent deadly lightning
strikes. A slight risk of strong to severe thunderstorms will be
possible on Wednesday and Thursday with a passing cold front.

...HIGH WIND IMPACT...
Strong and gusty winds in the 20 to 25 MPH range with higher gusts
will affect local area lakes on Wednesday. These strong and gusty
winds will create choppy and difficult boating conditions on area
lakes. Small boats will be especially prone to capsizing.

...RIP CURRENT IMPACT...
High surf will produce a high risk of rip currents along area
beaches on Wednesday and Thursday.

...MARINE IMPACTS...
Wind speeds of 20 to 33 knots will create hazardous boating
conditions for small craft operators on Wednesday and Thursday.

...WATERSPOUT IMPACT...
On Wednesday atmospheric conditions will be favorable for
waterspout development. Mariners should be on the lookout for
waterspouts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Wynn

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 4:16 AM EDTCoastal Flood WarningTBWCitrus, Levy13 hr
May 24, 4:20 AM EDTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more18 hr
May 24, 11:18 AM EDTSpecial Weather StatementTBWLevy57 min
May 24, 11:51 AM EDTSevere Thunderstorm WarningTBWLevy39 min
May 24, 1:06 PM EDTSpecial Marine WarningTBW84 min
May 24, 1:37 PM EDTSpecial Weather StatementTBWPasco, Pinellas53 min
May 24, 1:52 PM EDTSpecial Marine WarningTBW38 min
May 24, 2:19 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Sumter56 min
May 24, 2:28 PM EDTSpecial Marine WarningTBW2 hr
May 24, 2:42 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee28 min
May 24, 2:53 PM EDTSpecial Weather StatementTBWSarasota52 min
May 24, 3:18 PM EDTSpecial Weather StatementTBWPolk42 min
May 24, 3:49 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands56 min
May 24, 4:47 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands58 min
May 24, 5:13 PM EDTSpecial Marine WarningTBW32 min
May 24, 5:20 PM EDTSpecial Weather StatementTBWLee40 min

Nearby

Coastal Flood Statements in Florida, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.